Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 328, NWS Atlanta, GA

August 5, 2007Washington County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2007, 8:11 PM EDT for Washington County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2007, 8:11 PM EDT (00:11 UTC)
Expired
Aug 5, 2007, 8:45 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Washington County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 060010
SVRFFC
GAC303-060045-
/O.NEW.KFFC.SV.W.0328.070806T0011Z-070806T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT SUN AUG 5 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 845 PM EDT

* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR OCONEE...MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3299 8291 3285 8308 3270 8295 3278 8272

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:34 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 5, 6:34 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT SUN AUG 5 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
LARGE UPPER-LEVEL RIDGE EXPANDING ACROSS THE CENTRAL AND EASTERN
U.S....MAINLY SOUTH OF 40 DEGREES LATITUDE...WILL BE THE PRIMARY
SYNOPTIC SCALE FEATURE FOR MOST OF THE UPCOMING WEEK. UPPER- LEVEL
RIDGE...NOW CENTERED OVER N TX...WILL SPREAD EAST NEXT 2-3
DAYS...AND SHOULD BE CENTERED OVER AL/GA BY MID- WEEK...THEN
RETROGRADE BACK TO THE WEST. NORMALLY THIS WOULD APPEAR TO BE A
RATHER SIMPLE FORECAST...BUT WITH PW NEAR 2.0 INCHES AND AMPLE
HEAT/INSTABILITY AND LOW-LEVEL MOISTURE... CANNOT ELIMINATE DIURNAL
SHRA/TSRA ACTIVITY. IN ADDITION...SOME WEAK UPPER-LEVEL SUPPORT IS
PROVIDED VIA SHORT WAVES RIDING AROUND EASTERN PERIPHERY OF UPPER
RIDGE. A SHORT WAVE MOVING THROUGH THE OH VALLEY HAS BEEN ABLE TO
PENETRATE THE UPPER RIDGE ENOUGH TO ENHANCE SHRA/TSRA ACTIVITY
ACROSS N GA/N AL/TN/NC THIS AFTERNOON. THIS SHORT WAVE WILL MOVE SE
OVERNIGHT AS THE UPPER RIDGE BUILDS EASTWARD. CANNOT COMPLETELY RULE
OUT ACTIVITY LINGERING TOWARD MIDNIGHT...BUT VERY WARM TEMPS ALOFT
AND LIMITED FORCING...CURRENT THINKING IS THAT ACTIVITY WILL
DISSIPATE QUICKLY AFTER SUNSET. LOW- LEVEL MOISTURE REMAINS ABUNDANT
AND TRAPPED UNDER THE UPPER RIDGE...BUT FORCING IS MINIMAL AFTER
TODAY ALONG WITH WARM MID- LEVEL TEMPS. ACTIVITY SHOULD BE MORE
ISOLATED MON- TUE...AND CONFINED MAINLY TO EASTERN AND SOUTHERN
AREAS AND THE NE GA MOUNTAINS. MOS GRIDDED TEMPS CONTINUE TO RUN IN
THE 95-100 RANGE ACROSS MOST OF THE CWA THROUGH THE SHORT TERM.
MAV/MET MOS ARE SIMILAR. DID NOT DEVIATE TOO FAR FROM MOS
READINGS...EXCEPT FOR THE USUAL BIAS AT RMG. THE SE AREAS AND THE
MOUNTAINS SHOULD STAY THE FARTHEST AWAY FROM THE 100 DEGREE MARK.
CONDITIONS APPEAR TO STAY JUST SHY OF HEAT ADVISORY CRITERIA...AT
LEAST THROUGH THE SHORT TERM. HOWEVER...AS NIGHTTIME TEMPS
INCREASING STAY NEAR AND ABOVE 80 AND DEWPOINTS CREEP UP INTO THE
LOW 70S BY MID AND LATE WEEK...HEAT ADVISORIES MAY BE REQUIRED.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
LARGE UPPER SUBTROPICAL RIDGE CONTINUES TO DOMINATE THE SOUTHERN
U.S. THROUGH THE EXTENDED. HOWEVER...THE GFS INSISTS ON A
SIGNIFICANT SHIFT TO THE WEST OF THE UPPER RIDGE BY THE END OF THE
WEEK. THIS ALLOWS A STRONGER NORTHERLY FLOW ALOFT TO DEVELOP
ACROSS THE EASTERN U.S. AS A DEEP TROUGH DEVELOPS ALONG AND JUST
OFF THE EAST COAST. A BACK DOOR FRONT IS PROGGED TO MOVE THROUGH
THE AREA IN THE SAT-SUN TIME FRAME...WHICH SHOULD ENHANCE
SHRA/TSRA ACTIVITY ONCE AGAIN FOR THE WEEKEND. IN THE
INTERIM...ANOTHER WEAK SHORT WAVE WILL MOVE AROUND THE RIDGE
WED...AND COULD ALSO ENHANCE SHRA/TSRA ACTIVITY DURING THE
AFTERNOON...GIVEN THAT WE REMAIN NEAR OR JUST INSIDE THE EASTERN
PERIPHERY OF THE RIDGE. OTHERWISE...JUST DIURNAL...MOSTLY
OROGRAPHICALLY OR SEA BREEZE SHRA/TSRA ACTIVITY EXPECTED 850MB
TEMPS HOVER IN THE +20C-+22C THROUGH MUCH OF THE WEEK...WITH
GRIDDED MOS SFC TEMPS 95-100 FOR MUCH OF THE CWA. THU-FRI SHOULD
BE THE WARMEST DAYS...ESPECIALLY IMMEDIATELY AHEAD OF THE BACKDOOR
FRONT. DID NOT STRAY FAR FROM GUIDANCE. SLIGHTLY COOLER CONDITIONS
INDICATED FOR THE WEEKEND WITH INCREASED CLOUD COVER/POPS AND THE
RIDGE BACKING OFF INTO THE MIDWEST.

&&

.AVIATION...
CURRENT WATER VAPOR IMAGERY SHOWS WEAK SHORT WAVE MOVING ACROSS EAST
GEORGIA...AROUND THE EAST SIDE OF THE BUILDING UPPER LEVEL HIGH. AS
A RESULT OF THIS UPPER LEVEL SHORT WAVE AND A WEAK PRESSURE TROUGH
NEAR CSG AND MCN...THUNDERSTORM ACTIVITY HAS BEEN SCATTERED TODAY
RESULTING IN BRIEF IMPACTS AT CSG AND ATL. HOWEVER...THESE STORMS
ARE RAPIDLY DECREASING IN COVERAGE AND INTENSITY AS THE SUN SETS
AND SHOULD NOT BE AN ISSUE PAST 02Z.

NAM AND GFS IN GENERAL AGREEMENT WITH SETTING UP VERY STRONG RIDGING
ALOFT OVERNIGHT AS THE SHORTWAVE CONTINUES MOVING SOUTHEAST AWAY
FROM THE AREA. IN RESPONSE TO THE RIDGE...MODELS ARE INDICATING THAT
A STRONG SUBSIDENCE INVERSION WILL SET UP NEAR THE 600 MB LEVEL
TOMORROW AFTERNOON...WHICH SHOULD CONSIDERABLY DECREASE THUNDERSTORM
CHANCES. YET...MODELS ARE STILL SHOWING THAT THE WEAK PRESSURE
TROUGH AT THE SURFACE WILL PERSIST THROUGH TOMORROW SO THUNDERSTORMS
CAN NOT BE COMPLETELY RULED OUT...BUT CONFIDENCE IN COVERAGE...
TIMING AND LOCATION IS TO LOW TO WARRANT EVEN A VCTS AT ANY OF THE
TAF SITES. THE MAIN ISSUE THIS RIDGE WILL BRING ABOUT IS AIR
STAGNATION...AND CONSIDERING MOST LOCATIONS HAVE HAD MVFR VSBYS IN
HAZE DURING THE DAY...ALONG WITH THE CODE RED AIR QUALITY FOR
ATLANTA TOMORROW...WILL LIKELY CARRY 3-5SM VSBYS THROUGHOUT THE
ENTIRE TAF PERIOD FOR HAZE AT ALL LOCATIONS.

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  98  73  99  73 /  20  10   5  10  20
ATLANTA         76  96  76  98  76 /  20  10   5  10  20
BLAIRSVILLE     65  86  66  87  67 /  20  20  10  20  20
CARTERSVILLE    70  96  71  98  71 /  20  10   5  10  20
COLUMBUS        77  97  76 100  76 /  20  10   5  10  20
GAINESVILLE     73  95  74  96  74 /  20  10   5  10  20
MACON           72  97  73 100  73 /  20  10   5  10  20
ROME            72  96  73  97  73 /  20  10   5  10  20
PEACHTREE CITY  70  96  71  98  72 /  20  10   5  10  20
VIDALIA         75  96  76  96  75 /  20  20  10  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/01
Hazardous weather outlook, Aug 5, 4:36 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT SUN AUG 5 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
436 PM EDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
INTO THE EARLY EVENING.

.SYNOPSIS...
AN UPPER LEVEL RIDGE CONTINUES TO BUILD EASTWARD INTO GEORGIA
THROUGH TONIGHT...WHILE A WEAK UPPER LEVEL SHORT WAVE HAS ROTATED
AROUND THE RIDGE INTO NORTH GEORGIA THIS EVENING. A WEAK TROUGH OF
LOW PRESSURE AT THE SURFACE IS DRAPED ACROSS CENTRAL GEORGIA...
FROM APPROXIMATELY WARRENTON TO COLUMBUS. BOTH FEATURES HAVE
RESULTED IN SCATTERED THUNDERSTORM ACTIVITY THIS EVENING.

.PRIMARY HAZARDS...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS WILL BE THE
PRIMARY HAZARD THROUGH MIDNIGHT.

.DISCUSSION...
MODERATE INSTABILITY HAS DEVELOPED ACROSS NORTH AND CENTRAL
GEORGIA THIS EVENING. CAPE VALUES ARE IN THE 1500 TO 2500 RANGE
WITH LIFTED INDICES OF MINUS 1 TO MINUS 3. THIS INSTABILITY
COMBINED WITH THE SHORT WAVE NORTH AND SURFACE TROUGH ACROSS
CENTRAL GEORGIA WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH
MIDNIGHT. THESE STORMS WILL BEGIN DIMINISHING AFTER SUNSET AND
SHOULD BE DONE BY MIDNIGHT. ALTHOUGH A FEW STORMS MAY BE
STRONG...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY IN THE
MOUNTAINS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 5, 5:24 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT SUN AUG 5 2007

GAZ039-050-052200-
524 PM EDT SUN AUG 5 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING
AND WIND GUSTS TO 35 MPH IN NORTHERN GREENE AND WESTERN WILKES
COUNTIES UNTIL 600 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES WEST OF WASHINGTON TO BAIRDSTOWN...
MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS GREENE AND WILKES COUNTIES...INCLUDING THE
CITIES OF PENFIELD...BAIRDSTOWN...WOODVILLE AND WASHINGTON. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 5, 5:37 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT SUN AUG 5 2007

GAZ051-052200-
537 PM EDT SUN AUG 5 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING
AND WIND GUSTS TO 35 MPH IN TALIAFERRO COUNTY UNTIL 600 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LYNEVILLE...MOVING SOUTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TALIAFERRO COUNTY...INCLUDING THE CITIES OF
LYNEVILLE AND CRAWFORDVILLE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 5, 6:26 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT SUN AUG 5 2007

GAZ071-052300-
626 PM EDT SUN AUG 5 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MONROE COUNTY
UNTIL 700 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF FORSYTH TO
BOLINGBROKE...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MONROE COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE FORSYTH...BOLINGBROKE...JULIETTE AND EAST
JULIETTE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Aug 5, 7:10 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT SUN AUG 5 2007

GAZ075-076-052345-
710 PM EDT SUN AUG 5 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JEFFERSON AND
GLASCOCK COUNTIES UNTIL 745 PM EDT...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDGEHILL...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JEFFERSON AND GLASCOCK COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GRANGE AND EDGEHILL. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 7:31 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT SUN AUG 5 2007

GAZ052-053-066-060000-
731 PM EDT SUN AUG 5 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TROUP...HEARD
AND COWETA COUNTIES UNTIL 800 PM EDT...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOKSVILLE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP...HEARD AND COWETA COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE COOKSVILLE...CORINTH...
HARRISONVILLE AND HOGANSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 7:57 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT SUN AUG 5 2007

GAZ074-084-060030-
757 PM EDT SUN AUG 5 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WILKINSON AND
WASHINGTON COUNTIES UNTIL 830 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF OCONEE...MOVING SOUTHEAST AT
20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON AND WASHINGTON COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE OCONEE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:56 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 37 more16 hr
Aug 6, 3:59 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 57 more28 hr
Aug 6, 6:27 PM EDTSevere Thunderstorm WarningFFCLamar33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.